Alert archive / Alabama / Flash Flood Warnings in 1999
Flash Flood Warning 7, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Mar 13, 1999, 6:58 PM CST for Mobile County, Washington County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 1999, 6:58 PM CST (00:58 UTC)
- Expired
- Mar 13, 1999, 10:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Mobile County, AL, Washington County, AL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 140059 FFWMOB ALC097-129-140400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 658 PM CST SAT MAR 13 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... MOBILE COUNTY IN SOUTHWESTERN ALABAMA WASHINGTON COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 1000 PM CST * AT 650 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN WERE MOVING ACROSS MOBILE COUNTY AND WASHINGTON COUNTY...THE STORMS ARE MOVING RAPIDLY EAST BUT ARE MOVING OVER AREAS THAT HAVE ALREADY RECEIVED HEAVY RAIN. LAW ENFORCEMENT AGENCIES AND STORM SPOTTERS HAVE REPORTED SEVERAL ROADS FLOODED IN THE AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 3:10 PM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Mar 13, 3:10 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 310 PM CST SAT MAR 13 1999 SATELLITE AND RADAR IMAGERY HAVE LARGE FWD PROPOGATING MCS OVER SRN MS MOVG INTO SW AL AT 40 KT. 12Z SIL SDG HODOGRAPH INDCD ROTATING STORMS LIKELY AHD OF AND IMBEDDED IN LINES FORMING IN ERN PTNS OF MOB CWA. THIS EVE XPCT WND TO CONTINUE NR GALE FORCE OVER FA AS WELL AS PCPN. ETA...NGM...AVN...AND NOGAPS SHOW GOOD CONGRUENCE OF LOW CTR PSN XCP NGM INTENSIFIES MORE THAN OTHERS...AS IT DID YESTERDAY. THEREFORE THE ETA AND AVN LOOK LIKE GOOD MDLS TO PICK FM. OVER THE COASTAL WATERS...E-SELY FLOW CONTINUES TODAY 15-20 KT WITH SCA. ON SUN...XPCTG NEAR GALE NW WIND...WHICH SHUD KILL HIGH TIDE ANOMALY. THREAT OF COASTAL FLOODING SHUD SUBSIDE BY MIDDAY SUN...AND WILL LIKELY CANCEL CFW WARNING IN EFFECT SINCE LATE SAT AM. MOB 46/54/36/59 7220 PNS 49/53/39/58 7220 DTS 48/54/38/59 7520 GZH 44/55/34/57 7220 77
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 6:45 PM CST | Tornado Warning | MOB | Mobile | 60 min |
| Mar 13, 7:19 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 71 min |
| Mar 13, 7:39 PM CST | Tornado Warning | MOB | Escambia | 66 min |
| Mar 13, 7:46 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 74 min |
| Mar 13, 8:03 PM CST | Flash Flood Warning | MOB | Escambia | 2 hr |
| Mar 13, 8:06 PM CST | Tornado Warning | MOB | Conecuh, Covington | 69 min |
| Mar 13, 8:42 PM CST | Tornado Warning | MOB | Crenshaw | 63 min |
| Mar 13, 8:51 PM CST | Tornado Warning | MOB | Escambia | 54 min |
| Mar 13, 9:04 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 56 min |
| Mar 13, 9:11 PM CST | Tornado Warning | MOB | Baldwin | 49 min |
| Mar 13, 9:26 PM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh | 64 min |
| Mar 13, 9:42 PM CST | Severe Thunderstorm Warning | MOB | Crenshaw | 78 min |
| Mar 13, 11:36 PM CST | Severe Thunderstorm Warning | MOB | Covington | 39 min |
Nearby
Flash Flood Warnings in Alabama, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.